Response Feedback The therapeutic range for lithium is 06 to 12 mEqL A level of

Response feedback the therapeutic range for lithium

This preview shows page 6 - 9 out of 13 pages.

Response Feedback: The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose. Question 14 1 out of 1 points A patient has been admitted to the ICU because of multiple traumas due to a motor vehicle accident. The physician has ordered propofol (Diprivan) to be used for maintenance of sedation. Before
Image of page 6
administration of propofol, a priority assessment by the nurse would be to check for a history of Response Feedback: Propofol is relatively contraindicated in patients with a history of seizure disorders because they are at risk of developing convulsions during the recovery phase. This drug should be used with caution in patients with low blood pressure because it can aggravate this condition. Also, it should be used with caution in patients with increased intraocular pressure because it can cause a substantial reduction in cerebral perfusion. Because disorders of lipid metabolism can be aggravated by the emulsion vehicle in which propofol is delivered, it should be used with caution in patients with diabetic hyperlipidemia. Question 15 1 out of 1 points A nurse will be prepared to administer naloxone (Narcan) to a patient who has had an overdose of morphine. Repeated doses of Narcan will be necessary because Narcan Response Feedback: The duration of the morphine may be longer than the duration of naloxone. Therefore, naloxone has a shorter half-life than morphine. Repeated doses may be necessary to maintain reversal of the opiate's effects. Naloxone does not increase the action of morphine, and it causes the respiratory rate to increase, not decrease. Dosage strength is not associated with drug duration. Question 16 1 out of 1 points A patient has been prescribed lithium therapy. Which of the following signs and symptoms will the nurse tell the patient to report immediately? Response Feedback: Muscle twitching is an early symptom of lithium toxicity and should be reported immediately. Muscle twitching indicates that a dosage change may be needed. Increased thirst and urination are acute effects of lithium, whereas hair loss is a
Image of page 7
chronic adverse effect. Question 17 1 out of 1 points A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to Response Feedback: When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed or diluted with other solutions or drugs, either in the syringe or in intravenous solutions.
Image of page 8
Image of page 9

You've reached the end of your free preview.

Want to read all 13 pages?

  • Summer '15
  • Benzodiazepine, Phenytoin

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes